|VL764,300 high risk for O.I.?
Feb 17, 2000
My Vl is 764,300 or CD4 is 214 what is mt risk of O.I. I was not on meds because of drug allergies and serious side effects but am now on---6-Fortovase--1-Norvir-2-Epivir at bedtime. I have been on this combo 1 week. I was on Videx also but it was DC'd. I have been back on meds a total of about one month.
Response from Dr. Feinberg
Both your CD4 count and viral load put you at risk for an OI, and the risk will increase if your T cells decrease further. I am concerned about your current combination: while once a day 3TC (Epivir) is OK, the saquinavir/ritonavir (Fortovase/Norvir) dose seems too small for once a day dosing. Also, if you have been on 3TC in the past, it is very likely that you are resistant to it, since 3TC resistance can occur very quickly. Because you have had problems with HIV meds in the past and because you now have a marginal CD4 count with a very high viral load, you might want to maximize your chance of success by having a resistance test and changing your meds if the test indicates that would be beneficial for you.
Off the meds now and having problems
After Viracept/Viramune/Sustiva - now what?
- White Spots After Getting Head Worried I Have HIV
- Can You Get Genital Warts From Warts On Your Hands?
- How Does Cervical Cancer Affect Your Reproductive System?
- What Are The Little White Bumps On My Penis? Not A Std?
- Can Hiv Be Transmitted From A Surface Scratch?
- Can HIV Be Transmitted Through Skin Cells?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.